Geometric automorphism groups of symplectic 4-manifolds

Bo Dai, Chung I. Ho, Tian Jun Li

Research output: Contribution to journalArticlepeer-review


Let M be a closed, oriented, smooth 4-manifold with intersection form Γ, A(Γ) the automorphism group of Γ and D(M) the subgroup induced by orientation-preserving diffeomorphisms of M. In this note we study the question when D(M) is of infinite index in A(Γ) for a symplectic 4-manifold.

Original languageEnglish (US)
Pages (from-to)1-11
Number of pages11
JournalTopology and its Applications
Issue number1
StatePublished - Feb 1 2014

Bibliographical note

Funding Information:
The authors appreciate useful discussions with Scot Adams. The research for the first named author is partially supported by NSFC Grant 10990013 and 11371211 . The research for the second named author is partially supported by NCTS and NSC postdoctoral fellowship. The research for the third named author is partially supported by NSF .


  • Automorphism groups
  • Symplectic manifolds


Dive into the research topics of 'Geometric automorphism groups of symplectic 4-manifolds'. Together they form a unique fingerprint.

Cite this